Hail, Page
- When
- June 3, 5:10 PM CST
- Where
- Page County, 4 mi E of Clarinda
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.730, -94.954
An isolated severe thunderstorm developed over far southwest Iowa during the early evening of June 3. The thunderstorm developed near a stationary front in the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An isolated severe thunderstorm developed over far southwest Iowa during the early evening of June 3. The thunderstorm developed near a stationary front in the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 3, 12:56 PM CST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 156 PM CDT TUE JUN 3 2008 .DISCUSSION... MORNING MCS HAS CLEARED THE AREA...WITH SOME CLOUD DEBRIS AND OUTFLOW BOUNDARIES IN ITS WAKE. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER LOW CENTERED IN N CTRL MT...AND UPPER LEVEL TROUGH AXIS FROM UT TOWARD THE CA/AZ BORDER. SEVERAL SHORTWAVES WERE NOTED IN THE WSWLY FLOW AHEAD OF THE TROUGH...WITH ONE IN ERN NEB ASSOCIATED WITH MRNG CONVECTION...ONE UPSTREAM IN ERN CO...AND ONE DOWNSTREAM IN CTRL MN. 500MB HT FALLS WERE SPREAD ACROSS MUCH OF THE PLAINS...WITH FOCUSED AREA OF 120M FALLS IN N CTRL MT. ELONGATED 850MB LOW WAS CENTERED FROM NW IA THROUGH ERN NEB TO WRN KS. MOISTURE TONGUE AT 850MB EXTENDED FROM CTRL TX INTO SD/ND...LEADING UP TO THE NRN STREAM 850MB LOW IN NERN MT. 700MB TEMPS OF 10C+ WERE NOTED NWD INTO CTRL NEB...WITH 14-16C TEMPS ACROSS KS. SFC PATTERN IS ONCE AGAIN COMPLICATED BY OUTFLOW BOUNDARIES FROM EARLIER CONVECTION. 18Z SFC ANALYSIS INDICATES A SFC LOW CENTERED IN CTRL KS...WITH TROUGH AXIS EXTENDING NWD THROUGH KBIE/KFET/KDNS. MAIN FORECAST CONCERNS LIE IN CONVECTIVE/PRECIP POTENTIAL TONIGHT THROUGH THURS NT. 12Z NAM INDICATES CONVECTIVE INITIATION IN NERN KS LATE THIS AFTN...WITH TSRA SPREADING INTO SERN NEB/SWRN IA THIS EVNG. GFS KEEPS A STRONGER CAP AND HOLD OFF ON THE NERN KS PRECIP. MODELS DO INDICATE TSRA DEVELOPING IN WRN NEB TNGT...MOVING ACROSS THE CWA THROUGH AT LEAST THE MRNG HRS. MUCH LIKE YESTERDAY...SOME UNCERTAINTY IN PLACEMENT EXISTS...THOUGH BEST CHANCE LOOKS TO BE IN THE NRN CWA. ANY OVERNIGHT/MORNING CONVECTION WILL CERTAINLY INFLUENCE BOUNDARY LOCATIONS ON WED...WHICH WILL IN TURN INFLUENCE THE SEVERE TSRA THREAT. FOR NOW...LOOKS LIKE BEST CHANCE OF AFTN/EARLY EVNG CONVECTION IS IN SERN NEB/SWRN IA...DEPENDING ON PLACEMENT OF OUTFLOW BDRY FROM EARLY WED CONVECTION. 0-6KM BULK SHEAR OF 50-60KT WOULD CERTAINLY SUPPORT SUPERCELLS...WITH ATTENDANT THREATS OF LARGE HAIL AND DAMAGING WINDS AS WELL AS POTENTIAL FOR TORNADOES GIVEN 15-20KT 0-1KM SHEAR IN VICINITY OF OUTFLOW BDRY ACROSS SWRN IA/SERN NEB/NRN KS. SLOW-MOVING COLD FRONT IS FCST TO REACH THE CWA ON THURS. WITH PROXIMITY OF FRONT...WOULD EXPECT A MORE LINEAR CONVECTIVE MODE...THOUGH WILL STILL NEED TO MONITOR POTENTIAL FOR ISOLATED CELLS AHEAD OF THE LINE. IN EITHER CASE...CONFIDENCE IN PRECIP ASSOCIATED WITH FRONTAL PASSAGE IS HIGHER...AND HAVE INCREASED TO HIGH LIKELY POPS FRI. AFTER FRONT MAKES ITS EXIT ON FRI...EXPECT AT LEAST A DAY OR SO OF QUIET WEATHER. 00Z ECMWF/12Z GFS WOULD KEEP THE PAUSE RATHER BRIEF AS WRN UPPER TROUGH RELOADS...WITH LEE CYCLOGENESIS IN ERN CO/WRN KS AND STRONG MOISTURE RETURN AT 850MB UNDERWAY BY SAT. IF AREA STAYS PRECIP-FREE ON SAT/SUN...MAX TEMPS COULD PUSH QUIET HIGH...EASILY INTO THE UPPER 80S AND APPROACHING 90. HOWEVER...THOUGH THEY DISAGREE ON TIMING...BOTH GFS/ECMWF SOLUTIONS DO POP CONVECTION IN THE VICINITY ON SAT/SUN NEAR THE NRN CWA...CLOSER TO THE COLD FRONT ACROSS SD. GFS INDICATES FASTER FRONT PROGRESSION AS IT IS MORE PROGRESSIVE WITH NRN STREAM UPPER LOW...WHILE ECMWF IS SLOWER WITH UPPER FLOW PROGRESSION AND THUS WITH PRECIP. HAVE LEANED TOWARD EMCWF SOLUTION FOR NOW...AND HELD OFF ON POPS UNTIL AFTER 00Z SUN. FRONTAL BDRY LINGERING IN THE AREA WILL FOCUS PRECIP ON SUN-MON...AND HAVE INCLUDED CHC POPS THROUGH MON. AFTER MON...ENOUGH UNCERTAINTY AMONG MODELS TO KEEP POPS OUT FOR NOW...THOUGH SWLY UPPER-LEVEL FLOW DOES CONTINUE. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK THRU 04/18Z. VFR CONDITIONS EXPECTED THROUGH ABOUT 06Z/JUNE 4 ACROSS ALL TAF SITES. AFTER 06Z...LIFR CONDITIONS ARE EXPECTED ACROSS ALL THE TAF SITES AS CEILINGS ARE EXPECTED TO DROP. VISIBILITIES AT THIS TIME WILL LIKELY REMAIN IN A MVFR CATEGORY DROPPING TO IFR CONDITIONS AT TIMES. BY THE END OF THE FORECAST PERIOD...EXPECT KOMA AND KLNK TO IMRPOVE TO MVFR CONDITIONS WHILE KOFK IS LIKELY TO REMAIN UNDER IFR CONDITIONS. BEST CHC TSTMS STILL LOOKS LIKE ARND 06Z-12Z FOR KLNK AND AREAS FURTHER SOUTH WHILE AREAS TO THE NORTH INCLUDING KOMA AND KOFK WILL LIKELY JUST SEE RAIN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES/REESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 447 PM CDT TUE JUN 3 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 447 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORM CHANCES CONTINUE ACROSS THE OUTLOOK AREA THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE SOME STORMS WILL BE SEVERE MAINLY IN EXTREME SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA LATE TONIGHT. THE MAIN THREAT WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORM CHANCES CONTINUE WEDNESDAY THROUGH FRIDAY... WITH SEVERE STORMS POSSIBLE MAINLY THURSDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY THREATS. A FEW TORNADOES WILL POSSIBLE AS WELL. ADDITIONAL THUNDERSTORM CHANCES WILL COME SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR WEDNESDAY. HOWEVER...ANY SEVERE HAIL REPORTS IN SOUTHERN SECTIONS OF THE OUTLOOK AREA TONIGHT WOULD BE APPRECIATE. DEE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
448 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL WALNUT 41.48N 95.22W
06/03/2008 E1.00 INCH POTTAWATTAMIE IA PUBLIC
&&
DEWALDThe Omaha radar (KOAX), 136 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2008Every state in 2008This day in weather historyWarnings in Iowa, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94205.